Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS Memphis, TN

May 12, 2000Crittenden County, Cross County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 12, 2000, 10:28 PM CDT for Crittenden County, Cross County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 12, 2000, 10:28 PM CDT (03:28 UTC)
Expired
May 12, 2000, 11:15 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Crittenden County, AR, Cross County, AR

The radar

The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 8:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2626 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS54 KMEG 130329
SVRMEM
ARC035-037-130415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS
  EASTERN CROSS COUNTY IN NORTHEAST ARKANSAS

* UNTIL 1115 PM CDT

* AT 1025 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE   
THUNDERSTORM 8 MILES SOUTHWEST OF PARKIN...MOVING NORTHEAST AT 30   
MPH. ANOTHER STORM WAS WEST OF JENNETTE ALSO MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKIN AROUND 1035 PM CDT
  EARLE AROUND 1045 PM CDT
  CRAWFORDSVILLE BY 1040 PM CDT
  
.DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS
STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3519 9080 3507 9063 3538 9028 3553 9050

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:37 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 12, 7:37 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT FRI MAY 12 2000

COLD FRONT MOVING THROUGH NORTHWEST AR. KSRX 88D SHOWS FRONT
PRECEDED BY BROKEN LINE OF THUNDERSTORMS. SURFACE DEWPOINTS IN
THE LOWER AND MID 70S PUSHING INTO THE LOWER AND MID MS RIVER
VALLEY AHEAD OF THE FRONT. LZK 00Z SOUNDING VERY UNSTABLE WITH LI OF
-10 AND CAPE OF 4600 J/KG. HOWEVER...MAIN UPPER LEVEL SUPPORT
FORECAST TO REMAIN TO OUR NORTH.

EXTRAPOLATION WOULD PUT LEADING EDGE OF STORMS INTO OUR CWA TOWARD
MIDNIGHT. THINK INTENSITY OF STORMS MOST LIKELY WILL BE ON THE
DECREASE BY THAT TIME OR SOON AFTER WITH LOSS OF DAYTIME HEATING.
HOWEVER...WITH ATMOSPHERE SO UNSTABLE AND LOW LEVEL CONVERGENCE ALONG
THE COLD FRONT...MENTION OF SEVERE STILL REASONABLE.

NO CHANGES TO ZONES ATTM.

.MEM...NONE.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 11:17 PM CDTSevere Thunderstorm WarningMEGClay, Greene43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.